Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Laurens92

Accutane And Diarrhea

Recommended Posts

Hi everyone,

I have been on accutane for about 6 months and am now nearing the end of my course.

I have recently gotten ill and have been dealing with diarrhea for about a week. The diarrhea it self has nothing to do with the accutane as there is no blood etc, it´s just regular diarrhea caused by a virus.

So I did some research online as to when the diarrhea would stop and apparently it can take up to 2 weeks. While I was reading all this I came across a post of someone telling people not to have sex while being affected by diarrhea because the anti-conception pill wouldn´t work properly. This made me think accutane or any other medicine you take orally might not work either so I went to check if what he/she said about the pill was true and apparently it is. The pill wont work as good as it normally would if you have diarrhea.

Now for the main question: will accutane have a lesser effect on me aswell at the moment? I´m on 60mg/day and atm I take 2 x 20mg at dinner and 1x 20mg at around midnight (I work until after midnight so I´m not taking it on an empty stomach, dont worry).

Thanks!

P.S. I´m dutch so my english isn´t the best, if you had trouble reading some of the things in my post please tell me and I will try to put them in a different sentence.

Link to post
Share on other sites

Hi everyone,

I have been on accutane for about 6 months and am now nearing the end of my course.

I have recently gotten ill and have been dealing with diarrhea for about a week. The diarrhea it self has nothing to do with the accutane as there is no blood etc, it´s just regular diarrhea caused by a virus.

So I did some research online as to when the diarrhea would stop and apparently it can take up to 2 weeks. While I was reading all this I came across a post of someone telling people not to have sex while being affected by diarrhea because the anti-conception pill wouldn´t work properly. This made me think accutane or any other medicine you take orally might not work either so I went to check if what he/she said about the pill was true and apparently it is. The pill wont work as good as it normally would if you have diarrhea.

Now for the main question: will accutane have a lesser effect on me aswell at the moment? I´m on 60mg/day and atm I take 2 x 20mg at dinner and 1x 20mg at around midnight (I work until after midnight so I´m not taking it on an empty stomach, dont worry).

Thanks!

P.S. I´m dutch so my english isn´t the best, if you had trouble reading some of the things in my post please tell me and I will try to put them in a different sentence.

I am not sure if your Accutane will have less effect, but it Accutane is known to lower the immune system and delay healing. So it may take longer for you to recover from any illness.

Link to post
Share on other sites

When you have diarrhea, everything is moving through your digestive system at a quicker rate, which may effect the amount of drug that is actually absorbed into the blood, from the stomach or intestine. The significance of this is not huge though, and your acne should not become significantly (or even noticeably) worsen. You just need to keep taking it as you normally would and wait til the illness passes.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×